MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3232C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Vascular Dissection (3160)
Date of Event 05/03/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted for an endovascular treatment.It was originally believed that the patient had a penetrating atherosclerotic ulcer.However, intravascular ultrasound revealed that it was a dissection.During the index procedure, after the valiant stent graft was implanted, the patient¿s right radial arterial line pressure decreased.The left arm cuff pressure was normal.An angiogram revealed that there was a retrograde type a dissection that extended to the aortic valve.The physician elected to convert the patient to open repair of the ascending arch.The patient was placed on cardiopulmonary bypass for 1.5 hours after the valiant stent graft had been deployed.During the open repair, it was noted that the entry tear was not near the bare stents of the valiant stent graft and the tear did not appear to have been caused by the device.The physician noted that the patient¿s tissue was very thin and it made it difficult to sew.The physician noted that the innominate artery was removed from the aorta by just using a finger and that it wasn't normal to be able to do that.After the graft was placed and sewn together, the patient was unable to be weaned off of the cardiopulmonary bypass pump and the patient expired.Per the physician, the cause of the retrograde type a dissection could have been due to the patient¿s anatomy of paper thin tissue or it could have occurred from the guide wire.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6592975
Report Number2953200-2017-00870
Device Sequence Number13769678
Product Code MIH
UDI-Device Identifier00643169347137
UDI-Public00643169347137
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2018
Device Model NumberVAMF3232C200TU
Device Catalogue NumberVAMF3232C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by Manufacturer05/03/2017
Initial Report FDA Received Date05/25/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient Weight88